MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max) and guidewire.It was noted that the patient anatomy was tortuous.During the procedure, the physician advanced the jet7 over a guidewire through the neuron max into the target vessel and completed one pass.While advancing the jet7 for the second pass, the physician experienced resistance; therefore, the jet7 was removed.Afterwards, the jet7 was flushed on the back table using a syringe and noticed that the distal tip of the jet7 expanded.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a new jet7 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Correction: please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report.Section g.Box 3.Report source.Results: the jet7 had multiple kinks approximately 117.0 ¿ 124.0 cm from the hub.The device was stretched at approximately 131.0 cm from the hub.The total length of the returned jet7 was approximately 132.0 cm.Conclusions: evaluation of the returned jet7 revealed a stretch and kinks on its distal shaft.If the device is forcefully manipulated against resistance, damage such as this may occur.The reported tortuous anatomy may have contributed to resistance during the procedure.During functional testing, the jet7 was unable to be advanced through a demonstration neuron max due to the stretch on its distal shaft.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10804676
Report Number3005168196-2020-01921
Device Sequence Number14402759
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF97613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005